Definable incompleteness and Friedberg splittings

Journal of Symbolic Logic 67 (2):679-696 (2002)

We define a property R(A 0 , A 1 ) in the partial order E of computably enumerable sets under inclusion, and prove that R implies that A 0 is noncomputable and incomplete. Moreover, the property is nonvacuous, and the A 0 and A 1 which we build satisfying R form a Friedberg splitting of their union A, with A 1 prompt and A promptly simple. We conclude that A 0 and A 1 lie in distinct orbits under automorphisms of E, yielding a strong answer to a question previously explored by Downey, Stob, and Soare about whether halves of Friedberg splittings must lie in the same orbit
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2178/jsl/1190150104
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 39,692
Through your library

References found in this work BETA

Jumps of Hemimaximal Sets.Rod Downey & Mike Stob - 1991 - Zeitschrift fur mathematische Logik und Grundlagen der Mathematik 37 (8):113-120.
Jumps of Hemimaximal Sets.Rod Downey & Mike Stob - 1991 - Mathematical Logic Quarterly 37 (8):113-120.
Friedberg Splittings of Recursively Enumerable Sets.Rod Downey & Michael Stob - 1993 - Annals of Pure and Applied Logic 59 (3):175-199.
Definable Properties of the Computably Enumerable Sets.Leo Harrington & Robert I. Soare - 1998 - Annals of Pure and Applied Logic 94 (1-3):97-125.

View all 6 references / Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

On the Consistency of the Definable Tree Property on ℵ.Amir Leshem - 2000 - Journal of Symbolic Logic 65 (3):1204 - 1214.
Splittings and the Finite Model Property.Marcus Kracht - 1993 - Journal of Symbolic Logic 58 (1):139-157.
On Orbits, of Prompt and Low Computably Enumerable Sets.Kevin Wald - 2002 - Journal of Symbolic Logic 67 (2):649-678.
Friedberg Splittings in Σ03 Quotient Lattices of E.Todd Hammond - 1999 - Journal of Symbolic Logic 64 (4):1403 - 1406.


Added to PP index

Total views
10 ( #658,095 of 2,327,788 )

Recent downloads (6 months)
1 ( #946,018 of 2,327,788 )

How can I increase my downloads?


My notes

Sign in to use this feature